The antibiotics that I commonly use are Doxycycline (Vibratabs), Cotrimoxazole (Septrim, Bactrim) and Ciprofloxacin (Ciproxin).
Rationale for use
The antibiotics treat any infection present in the nose and sinuses.
The most common side effects that I see in up to 5% of patients is diarrhoea and skin rash. If you get these side effects you should stop the antibiotics and contact me. If you get "thrush" while taking antibiotics then remind me to prescribe an appropriate antifungal medication. Many patients find that taking Acidophilus yoghurt or tablets (from a health food shop) minimises side effects.
I have rarely had patients taking Ciproxin who have become very agitated. Ciproxin can also cause pain in the back of the heels.
The oral contraceptive
If you are taking the Pill all antibiotics have the potential to alter its efficacy. You should plan on taking alternative contraceptive measures.